A Strong Limit Theorem for Weighted Sums of Sequences of Negatively Dependent Random Variables
© Qunying Wu. 2010
Received: 11 March 2010
Accepted: 3 August 2010
Published: 17 August 2010
Applying the moment inequality of negatively dependent random variables which was obtained by Asadian et al. (2006), the strong limit theorem for weighted sums of sequences of negatively dependent random variables is discussed. As a result, the strong limit theorem for negatively dependent sequences of random variables is extended. Our results extend and improve the corresponding results of Bai and Cheng (2000) from the i.i.d. case to ND sequences.
1. Introduction and Lemmas
for all . Moreover, it follows that (1.2) implies (1.1), and hence, (1.1) and (1.2) are equivalent. However, (1.1) and (1.2) are not equivalent for a collection of 3 or more random variables. Consequently, the following definition is needed to define sequences of negatively dependent random variables.
where and are increasing for every variable (or decreasing for every variable), such that this covariance exists. An infinite sequence of random variables is said to be NA if every finite subfamily is NA.
The definition of PND is given by Lehmann , the concept of ND is given by Bozorgnia et al. , and the definition of NA is introduced by Joag-Dev and Proschan . These concepts of dependent random variables have been very useful in reliability theory and applications.
Obviously, NA implies ND from the definition of NA and ND. But ND does not imply NA, so ND is much weaker than NA. Because of the wide applications of ND random variables, the notions of ND dependence of random variables have received more and more attention recently. A series of useful results have been established (cf: [2, 4–10]). Hence, extending the limit properties of independent or NA random variables to the case of ND variables is highly desirable and of considerably significance in the theory and application.
Strong convergence is one of the most important problems in probability theory. Some recent results can be found in Wu and Jiang , Chen and Gan , and Bai and Cheng . Bai and Cheng  gave the following Theorem.
In this paper, we study the strong convergence for negatively dependent random variables. Our results generalize and improve the above Theorem.
Lemma 1.5 (see ).
Lemma 1.6 (see ).
The following lemma is known, see, for example, Wu, 2006 .
2. Main Results and Proof
Theorem 2.1 improves and extends Theorem 1.4 of Bai and Cheng  for i.i.d. case to ND random variables, removes the identically distributed condition, and expands the ranges and , respectively.
Proof of Theorem 2.1.
Together with (2.7), (2.9), (2.12), and (2.3) holds.
The authors are very grateful to the referees and the editors for their valuable comments and some helpful suggestions that improved the clarity and readability of the paper. This work was supported by the National Natural Science Foundation of China (11061012), the Support Program of the New Century Guangxi China Ten-hundred-thousand Talents Project (2005214), and the Guangxi China Science Foundation (2010GXNSFA013120).
- Lehmann EL: Some concepts of dependence. Annals of Mathematical Statistics 1966, 37: 1137–1153. 10.1214/aoms/1177699260MathSciNetView ArticleMATHGoogle Scholar
- Bozorgnia A, Patterson RF, Taylor RL: Limit theorems for ND r.v.'s. University of Georgia; 1993.Google Scholar
- Joag-Dev K, Proschan F: Negative association of random variables, with applications. The Annals of Statistics 1983, 11(1):286–295. 10.1214/aos/1176346079MathSciNetView ArticleMATHGoogle Scholar
- Bozorgnia A, Patterson RF, Taylor RL: Weak laws of large numbers for negatively dependent random variables in Banach spaces. In Research Developments in Probability and Statistics. VSP, Utrecht, The Netherlands; 1996:11–22.Google Scholar
- Amini M: Some contribution to limit theorems for negatively dependent random variable, Ph.D. thesis. 2000.Google Scholar
- Fakoor V, Azarnoosh HA: Probability inequalities for sums of negatively dependent random variables. Pakistan Journal of Statistics 2005, 21(3):257–264.MathSciNetMATHGoogle Scholar
- Nili Sani HR, Amini M, Bozorgnia A: Strong laws for weighted sums of negative dependent random variables. Islamic Republic of Iran. Journal of Sciences 2005, 16(3):261–266.MathSciNetGoogle Scholar
- Klesov O, Rosalsky A, Volodin AI: On the almost sure growth rate of sums of lower negatively dependent nonnegative random variables. Statistics & Probability Letters 2005, 71(2):193–202. 10.1016/j.spl.2004.10.027MathSciNetView ArticleMATHGoogle Scholar
- Wu QY, Jiang YY: Strong consistency of M estimator in linear model for negatively dependent random samples. Communications in Statistics: Theory and Methods, acceptedGoogle Scholar
- Wu QY: Complete convergence for negatively dependent sequences of random variables. Journal of Inequalities and Applications 2010, 2010:-10.Google Scholar
- Wu QY, Jiang YY: Some strong limit theorems for weighted product sums of -mixing sequences of random variables. Journal of Inequalities and Applications 2009, 2009:-10.Google Scholar
- Chen PY, Gan SX: Limiting behavior of weighted sums of i.i.d. random variables. Statistics & Probability Letters 2007, 77(16):1589–1599. 10.1016/j.spl.2007.03.038MathSciNetView ArticleMATHGoogle Scholar
- Bai ZD, Cheng PE: Marcinkiewicz strong laws for linear statistics. Statistics & Probability Letters 2000, 46(2):105–112. 10.1016/S0167-7152(99)00093-0MathSciNetView ArticleMATHGoogle Scholar
- Asadian N, Fakoor V, Bozorgnia A: Rosenthal's type inequalities for negatively orthant dependent random variables. Journal of the Iranian Statistical Society 2006, 5: 69–75.Google Scholar
- Wu QY: Probability Limit Theory for Mixed Sequence. Science Press, Beijing, China; 2006.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.